Alert archive / Texas / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 13, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jun 4, 1997, 5:57 PM MDT for Hudspeth County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 1997, 5:57 PM MDT (23:57 UTC)
- Expired
- Jun 4, 1997, 6:45 PM MDT
- In force
- 48 min
- Issued by
- NWS El Paso, TX
- Area
- Whole counties
County Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 133 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 12.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 136 J/kg
- Mixed-layer CIN
- -437 J/kg
- Mixed-layer LCL
- 2511 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KELP 042356 RRA SVRELP TXC229-050045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 557 PM MDT WED JUN 4 1997 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 645 PM MDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST TEXAS ...HUDSPETH COUNTY AT 555 PM DOPPLER WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTH OF CORNUDAS. MOVEMENT WAS SOUTH AT 10 MPH. HAIL TO ONE INCH IS LIKELY WITH THIS STORM. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:01 PM MDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jun 4, 3:01 PM MDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 200 PM MDT WED JUN 4 1997 SIG LOW LVL MSTR INCRS LAST NGHT AS DRYLN BACK UP ALMOST TO CNTNTL DVIDE. EPZ SNDG SHOWED MARKD INCREASE IN MSTR AT ALL LVLS AS MID AND HI MSTR ALSO WRKD IN FRM THE SOUTH. PWS UP FROM 30 PCNT TO 100 PCNT OF NORM. EXPCT FORMATION OF CU THIS AFT...WITH ISLD CVCTN IN E ZONES...ESP ALONG SACRAMENTOS. WILL BE HARD PRESSED TO MAKE 100 TDY IN ELP WITH CLDS. MDLS YSTRDAY FAILD TO HINT AT BACKING OF NGM AND ETA GENERALLY SIMULAR IN FOUS GUID IN MOISTNG UP MID AND HI LVS THRU 48H...AND FINALLY GETTING SOME TO THE SFC...THNKS TO SOUTHERLY FLOW AND FROM ABV LEVELS...AT 48H WITH SOME SIG MEASURABLE PCPN. ETA QUITE UNSTLB THIS AFT...AND LOOKS TO BE ON ACCORDING TO MODIFIED SNDNG. WILL MENTION LOW POPS TNGHT..THUR AFT..AND EVE FOR PTS W OF CONTNTL DVIDE...HIGHER IN FAR E ZONES. MOS TMPS SEEM VYR REASONABLE SO I WONT STRAY MORE THAB A DEGREE OR TWO FROM GUID. IN EXTND...MRF AND EURO DIG PAC TROF S TO SOUTHERN AZ AND THEN BEGIN TO FILL IT IN SUN AND MOV IT OUT TO THE NE ON MON. SOULD HLP TO KEEP SOME MSTR OVR AREA WITH SOME PSBL BREEZES. 14 / BIRD SILVER CITY BB 58/ 84/ 55/ 80 1121 TRUTH OR CONSEQUENCES BB 66/ 90/ 63/ 86 1121 ALAMOGORDO BB 66/ 92/ 63/ 88 1121 CLOUDCROFT EE 49/ 71/ 46/ 67 3231 LORDSBURG BB 62/ 94/ 59/ 90 0--1 DEMING BB 62/ 92/ 59/ 88 1221 LAS CRUCES BB 63/ 91/ 60/ 87 1221 EL PASO BB 68/ 94/ 65/ 90 1221
In the hours before
Local storm report, Jun 4, 5:25 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
525 PM MDT WED JUN 4 1997
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0436 PM SIERRA BLANCA TX 1.75 INCH HAIL
06/04/97 HUDSPETHLocal storm report, Jun 4, 5:29 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
525 PM MDT WED JUN 4 1997
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0436 PM SNIERRA BLANCA TX 1.75 INCH HAIL
06/04/97 HUDSPETHThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 3:19 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 41 min |
| Jun 4, 4:39 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.